Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes heavy mucus after taking next choice medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Took NEXT CHOICE 3 weeks ago on December 13th. On December 28 started noticinge thick mucus with blood spotting. That happened for 3 days and it wasn't very time I went to the bathroom. It even skipped a day and was only when I took a bowlmovement. guess I was putting pressure? I thought it was spotting but the heavy mucus I have not seen before. Anyways that stopped and now nothing and now my period is 4 days late. I usually spot 3 days before my period so I thought that's what that was, then my period never came and the spotting stopped. Can this be due to next choice even though I took it 3 weeks ago can it through me off like this?
Posted Sun, 26 Jan 2014 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Brief Answer: Too early to worry. for now, OK Detailed Answer: Hi and thanks for the query, Next choice is mainly composed of female hormones, which simply acts by altering the normal physiological function of the body, in order to prevent pregnancies. Menstruation is under the influence of female reproductive hormones. It is all but normal that after taking emergency contraception like Next choice, you experience alterations in the normal menstrual flow. Mucus secretions at the vaginal level and cervix are all under hormonal influence. These manifestations you are experiencing all common with hormonal contraception. They should normally regularize during the next cycle. You really need not bother much as of now. In case this persists, or the mucus secretion becomes too much, having a whitish or yellowish color, or you experience any pain and excessive bleeding, you might need to consult your doctor. for now, what you are experiencing is within normal limits for persons that have used the drug. Thanks and kind regards as I wish you the best of health. Please, do feel free asking any follow up questions in case you got any specific concerns. Kind regards. Dr Bain
Above answer was peer-reviewed by
Follow-up: What causes heavy mucus after taking next choice medicine? 1 hour later
Is it possible to miss a period after taking next choice? Forgot to add I spotted those 3 days off and on so I thought it was my usual period coming cause it was the right time and everything. Then the spotting stopped and I never got my period. This has never happened before and I unfortunalty have been taking next choice regularly. Pretty much every other month for a year does that affect anything?
Answered by Dr. Luchuo Engelbert Bain 10 hours later
Brief Answer: If symptoms persist, you might have to test pregna Detailed Answer: Hi and thanks for the query, I understand it could be disturbing going through this, especially for the very first time. Next choice (R) and other emergency contraception drugs, when taken early enough and appropriately are very effective in their intended action to prevent pregnancies. However, the effectiveness is at 97-98% , with a slight chance for ladies to fall pregnant. I do think if the drug was taken on time, you really need not bother much. I would insist that it is not rare to experience spotting or delayed periods after taking the drug, which might not indicate a pregnancy. However in case this persists or is so worrisome , it might be wise to carry out a good pregnancy test. It rarely occurs that after taking the drug, some women can still get pregnant. Just get a pregnancy test done, the chances of a pregnancy are very slim , but worth doing the test. Thanks and kind regards as I wish you the best of health. DR Bain
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor